Alert archive / Arizona / Winter Storm Warnings in 2019

Winter Storm Warning 4, NWS Tucson, AZ

November 19, 20196 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Nov 19, 2019, 2:30 PM MST for 6 counties in Arizona. It took effect at Nov 20, 2019, 11:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2019, 2:30 PM MST (21:30 UTC)
In effect from
Nov 20, 2019, 11:00 PM MST
Expired
Nov 21, 2019, 7:31 PM MST
In force
21 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2019-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2019-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3572 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WWUS45 KTWC 192130
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
230 PM MST Tue Nov 19 2019

AZZ510>514-201200-
/O.UPG.KTWC.WS.A.0003.191121T0600Z-191122T0600Z/
/O.NEW.KTWC.WS.W.0004.191121T0600Z-191122T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
230 PM MST Tue Nov 19 2019

...WINTER STORM WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 11 PM
MST THURSDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 14
  inches between 7000 and 8000 feet, with 12 to 24 inches above
  8000 feet. Winds could gust as high as 45 mph at times during 
  the event.

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon 
  and Mule and Huachuca and Santa Rita Mountains and Catalina 
  and Rincon Mountains.

* WHEN...From 11 PM Wednesday to 11 PM MST Thursday.

* IMPACTS...Travel could quickly become very difficult. This will
  likely be a heavy wet snowfall with potential for damaging trees
  or toppling them due to the very wet ground and damaging weak
  structures not designed for heavy snow loads.  

* ADDITIONAL DETAILS...Initial snowfall will be part of a
  rain/snow mix Wednesday afternoon, changing to snow overnight
  with snow levels falling as low as 6500 feet Thursday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible across the high
mountain roads. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
161 
WWUS45 KTWC 200919
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
219 AM MST Wed Nov 20 2019

...Rain will turn to snow in the mountains...

AZZ510>514-202230-
/O.CON.KTWC.WS.W.0004.191121T0600Z-191122T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
219 AM MST Wed Nov 20 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM MST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 15
  inches between 7000 and 8000 feet, with 15 to 25 inches above 
  8000 feet. Winds could gust as high as 45 mph at times during 
  the event.

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon 
  and Mule and Huachuca and Santa Rita Mountains and Catalina 
  and Rincon Mountains.

* WHEN...From 11 PM Wednesday to 11 PM MST Thursday.

* IMPACTS...Travel could quickly become very difficult. This 
  will likely be a heavy wet snowfall with potential for 
  damaging trees or toppling them due to the very wet ground and 
  damaging weak structures not designed for heavy snow loads.

* ADDITIONAL DETAILS...Initial snowfall will be part of a 
  rain/snow mix Wednesday afternoon, changing to snow overnight 
  with snow levels falling as low as 6500 feet Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible across the high
mountain roads.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Meyer
157 
WWUS45 KTWC 202210
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
310 PM MST Wed Nov 20 2019

...Rain will turn to snow in the mountains later this evening...

AZZ510>514-211200-
/O.CON.KTWC.WS.W.0004.191121T0600Z-191122T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
310 PM MST Wed Nov 20 2019

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM MST THURSDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 8 to 
  15 inches between 7000 and 8000 feet, with 15 to 25 inches 
  above 8000 feet. Winds could gust as high as 45 mph at times 
  during the event.

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon 
  and Mule and Huachuca and Santa Rita Mountains and Catalina 
  and Rincon Mountains.

* WHEN...From 11 PM Wednesday to 11 PM MST Thursday.

* IMPACTS...Travel could quickly become very difficult. This 
  will likely be a heavy wet snowfall with potential for 
  damaging trees or toppling them due to the very wet ground and 
  damaging weak structures not designed for heavy snow loads.

* ADDITIONAL DETAILS...Initial snowfall will be part of a
  rain/snow mix early this evening, changing to snow overnight 
  with snow levels falling as low as 6500 feet Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible across the high
mountain roads.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
239 
WWUS45 KTWC 211013
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
313 AM MST Thu Nov 21 2019

AZZ510>514-212230-
/O.CON.KTWC.WS.W.0004.000000T0000Z-191122T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
313 AM MST Thu Nov 21 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Heavy snow expected. Snow levels near 8000 feet early
  this morning slowly falling. Total snow accumulations of 8 to 
  15 inches between 7000 and 8000 feet, with 15 to 25 inches above
  8000 feet. Winds could gust as high as 45 mph at times during 
  the event.

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon 
  and Mule and Huachuca and Santa Rita Mountains and Catalina 
  and Rincon Mountains.

* WHEN...Through 11 PM MST tonight.

* IMPACTS...Travel could quickly become very difficult. This 
  will likely be a heavy wet snowfall with potential for 
  damaging trees or toppling them due to the very wet ground and 
  damaging weak structures not designed for heavy snow loads.

* ADDITIONAL DETAILS...Snow levels near 8000 feet early this
  morning will fall as low as 6500 feet later today or tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means heavy snow accumulations are
expected. Gusty winds and blowing snow are also possible. This
will make travel very difficult or impossible across the high
mountain roads.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Meyer
661 
WWUS45 KTWC 212128
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
228 PM MST Thu Nov 21 2019

AZZ510>514-220600-
/O.CON.KTWC.WS.W.0004.000000T0000Z-191122T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
228 PM MST Thu Nov 21 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Periods of snow will continue into the evening hours with
  an additional 1 to 4 inches of accumulation expected. Locally
  higher amounts may occur, primarily at the very peaks of the 
  mountains. Breezy winds will diminish later tonight. 

* WHERE...White Mountains of Graham and Greenlee Counties, 
  Galiuro and Pinaleno Mountains, Chiricahua Mountains, Dragoon 
  and Mule and Huachuca and Santa Rita Mountains and Catalina 
  and Rincon Mountains.

* WHEN...Showers will continue into the evening then diminish 
  rapidly overnight. The warning is in effect through 11 PM MST 
  tonight.

* IMPACTS...Travel may be challenging above 6,500 ft due to icy or
  snow covered roads, especially after the sun sets and
  temperatures drop below freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant snow accumulations are 
expected. Gusty winds and blowing snow are also possible. This 
will make travel very difficult or impossible across the high 
mountain roads.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
047 
WWUS45 KTWC 220231
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
731 PM MST Thu Nov 21 2019

AZZ510>514-220345-
/O.CAN.KTWC.WS.W.0004.000000T0000Z-191122T0600Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
731 PM MST Thu Nov 21 2019

...WINTER STORM WARNING IS CANCELLED...

The threat of additional significant snowfall has ended and thus 
the Winter Storm Warning is cancelled.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Nov 19, 10:50 AM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 19, 10:50 AM MST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
1050 AM MST Tue Nov 19 2019

.SYNOPSIS...A Pacific storm system will bring a good chance of
showers and thunderstorms spreading in from the south by this
afternoon and evening. Some storms will have heavy rain and strong
winds. A chance of showers will continue Wednesday before a
stronger and colder system brings a good chance of valley rain and
mountain snow Wednesday night into Friday morning. Significant
snowfall expected above 7000 feet. Temperatures will cool to below
average by the end of the week, dropping 25 degrees by Thursday.

&&

.DISCUSSION...No major changes to the overall forecast this
morning. Evolution of the convection and storm system remains on
track as there is excellent agreement in high resolution forecast
models. Due to the active weather and in collaboration with DM,
decided to hoist an 18Z balloon. Early indications from the
sounding are a significant increase in moisture with the morning
mid level CAP rapidly eroding. The wind regime is also increasing
in the mid and upper levels. These changes will help set the
stage for today's busy weather.

Activity has already crossed the border with a couple
embedded strong thunderstorms in western Pima County. These storms
are likely producing very heavy rain given the robust KDP values
from Yuma dual pol radar. Expect this activity to gradually push
north and strengthen/expand in coverage as it approaches the
Tucson Metro around 20Z. The best chance for strong to perhaps
severe thunderstorms and locally heavy rain in the Metro will be
from 20Z this afternoon through 04Z this evening. Currently the
HRRR/RAP/HREF indicates potential for training convection, which
could cause localized flash flooding. This will be watched closely
as convection moves north.

After this first round of morning/early afternoon convection,
expect another round of strong to perhaps severe thunderstorms as
CAPE values along and south of the border are in the 500-1500 j/kg
range. This instability will build and expand north this
afternoon. This will be in conjunction with a robust increase in
mid to upper level flow. This is when shear will increase to
30-50kts, which will enhance thunderstorm potential and provide a
chance for convective organization or even a transient low top
supercell. In addition, HREF indicated PWATS will likely rise to
1.2" to 1.3" this afternoon. It is shaping up to be quite the
afternoon.

Another updated AFD will be issued later this afternoon.

For more information about KEMX radar....please see statement
below.

&&

.AVIATION...Valid through 20/18Z. Increasing clouds, -SHRA
expected along the international border starting around 19/16Z and
moving north becoming widespread over AZ for the rest of the day
and evening. Chance of TSRA as well. Brief MVFR for CIGS/VSBY
possible in SHRA/TSRA. SFC winds will remain light and variable
until 19/16Z, then SFC wind SLY 8-12 kts gusting up to 18kts area
wide. Gusty outflow winds possible from TSRA. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Widespread showers expected to cross the
international border later this morning and move north over most
of AZ and will persist until Friday. Slight chance /chance of
thunderstorms as well. For the higher elevations, precipitation
will begin as rain but transition to snow Wednesday evening as
snow levels drop. With the expectation that lingering valley rain
and mountains snow showers will continue Friday, significant
snowfall accumulations are possible above 7500 feet by the the
time the storm exits. Conditions improve Saturday and Sunday with
dry weather returning.

South to southwest 20-ft winds of 15-20 mph with higher gusts are
expected Wednesday and Thursday, however RH values will remain above
35 percent. Otherwise, 20-ft winds will be terrain-driven at less
than 15 mph. Above normal temperatures continue through Tuesday,
then drop to below normal levels Wednesday into the weekend.

&&

.PREV DISCUSSION.../issued 331 AM MST Tue Nov 19 2019/ The low
just off the central Baja coast now knows that the low digging
southward from the Pacific Northwest is there, and is reacting
accordingly as it lifts northeastward toward southern Arizona
today. Just ahead of this, we have seen an unseasonably deep
moisture increase pushing in from the south with residual moisture
fields from Raymond remnants wrapping into the low. A good shear
and strong CAPE environment is developing on the northeast
quadrant of the low and shifting into Southern Arizona today.
Moisture will deepen to near record levels for the season with up
to 1.2 inches precipitable water pushing in from the south by mid
day. This will all combine into a strong thunderstorm potential by
this afternoon with strong winds and heavy rain a concern.

Note: The KEMX radar will be out of commission through Thursday or
Friday due to an upgrade that had to be scheduled well in advance.
Through this period, GOES-W MDS Sector 1 will be centered over
Arizona for 1 minute satellite data beginning 11 AM MST.

Expect something of a lull between systems as the first opens up
and lifts northeast of the area Wednesday, and the stronger colder
system digs into southern Nevada and southern California. Snow
levels will begin to drop Thursday morning, hitting about 8k feet
after midnight and 7200 ft around sunrise. Expect a drop toward
6500 feet behind the front Thursday afternoon. Considering the
excessive moisture fields that this stronger and colder low will
still have to work with, we could be talking about some serious
snow fall above 7000 or 7500 feet Thursday and Thursday night. I
wouldn't be surprised if we ended up with some storm totals over
18 inches above 7500 feet (especially Mt Graham and southern White
Mtns). A Winter Storm Watch has been issued for all elevations
above 7000 feet Wednesday night into Thursday night. Watch for
strong gusty winds at times Wednesday and Thursday due to the
enhanced surface gradient.

Afternoon highs in the 80s again yesterday, but with the moisture
increase we should knock several degrees off today. By Thursday
or Friday we'll be struggling to climb out of the 50s. Partial
clearing from the west Friday as the low lifts quickly toward the
Central Plains. Weak troughiness in its wake will keep
temperatures from jumping back up very fast, with daytime highs
still in the 60s around Tucson next weekend.

We'll see if another Pacific low can bring more weather early next
week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday evening for AZZ501>515.

Winter Storm Watch from Wednesday evening through Thursday
evening for AZZ510>514.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Nov 19, 10:41 AM MST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1041 AM MST Tue Nov 19 2019

AZZ501-502-191830-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
1041 AM MST Tue Nov 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 1130 AM
MST...

At 1041 AM MST, Yuma Doppler radar was tracking a strong
thunderstorm 15 miles south of Gu Vo, or 36 miles west of Sells,
moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pisinemo, Gu Vo, Ali Chugk, San Simon, Pia Oik, Santa Cruz and San
Simon West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3180 11255 3182 11262 3227 11259 3219 11222
      3175 11238
TIME...MOT...LOC 1741Z 187DEG 31KT 3184 11249

AH
Special weather statement, Nov 19, 10:53 AM MST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1053 AM MST Tue Nov 19 2019

AZZ501-502-191845-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
1053 AM MST Tue Nov 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL
1145 AM MST...

At 1053 AM MST, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Gu Vo, or 16 miles southeast of Ajo, moving north
at 35 mph.

Winds in excess of 40 mph and pea sized hail will be possible with
this storm.

Locations impacted include...
Ajo, Why, Charco 27, Gunsight and Kuakatch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3251 11286 3251 11266 3250 11256 3207 11260
      3213 11290
TIME...MOT...LOC 1753Z 187DEG 30KT 3217 11276

AH
Special weather statement, Nov 19, 1:04 PM MST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tucson AZ
104 PM MST Tue Nov 19 2019

AZZ501-502-192045-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
104 PM MST Tue Nov 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL
145 PM MST...

At 103 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles west of Organ Pipe Cactus National Monument, or 31 miles south
of Ajo, moving north at 40 mph.

Winds in excess of 40 mph and pea sized hail will be possible with
this storm.

Locations impacted include...
Ajo, Organ Pipe Cactus National Monument and Why.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3243 11303 3237 11268 3189 11284 3196 11309
TIME...MOT...LOC 2003Z 191DEG 34KT 3193 11295

AH
Special weather statement, Nov 19, 1:26 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
126 PM MST Tue Nov 19 2019

AZZ504-506-507-513-514-192115-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-
126 PM MST Tue Nov 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA...SOUTHWESTERN
GRAHAM...WEST CENTRAL COCHISE AND SOUTHEASTERN PINAL COUNTIES UNTIL
215 PM MST...

At 124 PM MST, Doppler radar was tracking an are of strong
thunderstorms near over parts of the Tucson Metro area into the
Catalina Foothills, moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tucson, Catalina, Oro Valley, Marana, Benson, Oracle, Davis-Monthan
Air Force Base, Casas Adobes, Drexel Heights, Flowing Wells, Tanque
Verde, Vail, Saddlebrooke, South Tucson, San Manuel, Pascua Pueblo
Yaqui Reservation, Tortolita, Mount Lemmon/Summerhaven, Sabino Canyon
Recreation Area and Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3186 11066 3218 11119 3244 11109 3269 11080
      3255 11058 3227 11027 3187 11033
TIME...MOT...LOC 2024Z 192DEG 46KT 3225 11085

Cerniglia
Special weather statement, Nov 19, 1:26 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tucson AZ
126 PM MST Tue Nov 19 2019

AZZ505-192115-
South Central Pinal County including Eloy/Picacho Peak State Park-
126 PM MST Tue Nov 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL COUNTY UNTIL
215 PM MST...

At 126 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles east of Picacho Peak State Park, or 14 miles north of Marana,
moving north at 30 mph.

Winds in excess of 40 mph and blowing dust will be possible with this
storm.

Locations impacted include...
Picacho Peak State Park and Red Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3253 11117 3254 11141 3286 11151 3294 11140
      3298 11104
TIME...MOT...LOC 2026Z 191DEG 24KT 3261 11127

AH

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:45 AM MSTWinter Storm WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz12 hr
Nov 19, 10:41 AM MSTSpecial Weather StatementTWC49 min
Nov 19, 10:53 AM MSTSpecial Weather StatementTWC52 min
Nov 19, 1:04 PM MSTSpecial Weather StatementTWC41 min
Nov 19, 1:26 PM MSTSpecial Weather StatementTWC49 min
Nov 19, 4:02 PM MSTSpecial Weather StatementTWCPima28 min
Nov 19, 4:34 PM MSTSpecial Weather StatementTWC26 min

Nearby

Winter Storm Warnings in Arizona, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.